Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jaden

5fu injection mixed with steroid left dent and darkening

Recommended Posts

8 days after recieveing a injection of 5fu and steriod to reduce a internal scar above my lip.

I developed darkening and pretty bad dent. I dont know what to do, some say get saline wash

injected but what is the protocal for that? Will this clear on its own?

Are there any supplements that will help my skin to heal this dent faster?

Should I apply retin A?

Please some one give me some hope.

Share this post


Link to post
Share on other sites

steroid injection are notorius for causing indents in skin. it effectivly kills the cells around the injection.

you can counter the effect by using dermal fillers

Share this post


Link to post
Share on other sites

jaden, atrophy can be a side effect of cortisone injections. I don't know what 5fu is so I don't know how that affects the cortisone (steroid). I can relay that for most people the atrophy will subside with time (as will the 'graying' you are experiencing). I am assuming you had this done by a dermatologist or plastic surgeon. Were the possible side effects explained to you? This has happened to me before and sometimes the atrophy can fill in in a matter of weeks - but sometimes it may take a few months or more.

If you search these boards, you will find several who are coping with this problem - but they have done it for cystic acne. I have heard of using steroid injections to break down scar tissue - so the protocol may be different. I suggest you contact your doctor to discuss your concerns. They may ask you to give it some time. If you are not seeing any relief, you can look into having a filler put in temporarily. Good luck.

Share this post


Link to post
Share on other sites

well my doctor flushed it with saline, and I will need to do this every week for awhile.

I read online once ever 3 weeks was the protocal so I am a little confused.

Wont the salin just push the crystals around? It wont destroy them.

Anyone know when these crystals loose there effect and cant destroy anymore?

I am having a very hard time covering the darkening as well.It is right above my lip.

(sick to my stomach)

Share this post


Link to post
Share on other sites
well my doctor flushed it with saline, and I will need to do this every week for awhile.

I read online once ever 3 weeks was the protocal so I am a little confused.

Wont the salin just push the crystals around? It wont destroy them.

Anyone know when these crystals loose there effect and cant destroy anymore?

I am having a very hard time covering the darkening as well.It is right above my lip.

(sick to my stomach)

Jaden, How did the Saline injections work in clearing up the skin depression? I am in the same situation you are in and about to try the "saline solution." Anything you could tell me about your experience would be helpful.

Thanks!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×